Alert archive / Michigan / Special Marine Warnings in 2021
Special Marine Warning 7, NWS Gaylord, MI
NWS Gaylord, MI issued this special marine warning at Jun 13, 2021, 8:43 PM EDT. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 8:43 PM EDT (00:43 UTC)
- Expired
- Jun 13, 2021, 10:15 PM EDT
- In force
- 92 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 40.0 mph
The radar
The NCL Michigan radar (KAPX), 127 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 2611 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
286
WHUS53 KAPX 140043
SMWAPX
LMZ344>346-364-366-140215-
/O.NEW.KAPX.MA.W.0007.210614T0043Z-210614T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Gaylord MI
843 PM EDT Sun Jun 13 2021
The National Weather Service in Gaylord has issued a
* Special Marine Warning for...
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake...
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid
Lake...
Manistee to Point Betsie MI...
Point Betsie to Sleeping Bear Point MI...
Sleeping Bear Point to Grand Traverse Light MI...
* Until 1015 PM EDT.
* At 843 PM EDT, strong thunderstorms were located along a line
extending from 24 nm northwest of Rock Island to Chambers Island
to near Marinette, moving southeast at 45 knots.
HAZARD...Wind gusts to 40 knots and small hail.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Empire, Glen Arbor, Point Betsie, Pierport, Portage Lake, North
Manitou Island, Arcadia, Sleeping Bear Point, Pyramid Point,
Williamsport, Manistee, South Manitou Island, Frankfort and
Manistee Lighthouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4421 8636 4426 8634 4428 8642 4423 8683
4431 8693 4487 8670 4512 8645 4533 8629
4496 8575 4489 8578 4489 8590 4485 8598
4473 8601 4466 8617 4454 8614 4439 8617
4421 8629
TIME...MOT...LOC 0042Z 315DEG 46KT 4578 8711 4520 8732 4504 8769
HAIL...<.75IN
WIND...40KTS
$$
MLR3 follow-up statements
261
FZUS73 KAPX 140111
MWSAPX
Marine Weather Statement
National Weather Service Gaylord MI
911 PM EDT Sun Jun 13 2021
LMZ344>346-364-366-140215-
/O.CON.KAPX.MA.W.0007.000000T0000Z-210614T0215Z/
911 PM EDT Sun Jun 13 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT...
For the following areas...
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid
lake...
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid
Lake...
Manistee to Point Betsie MI...
Point Betsie to Sleeping Bear Point MI...
Sleeping Bear Point to Grand Traverse Light MI...
At 911 PM EDT, strong thunderstorms were located along a line
extending from 6 nm east of Rock Island to 13 nm east of Whitefish
Point to Sturgeon Bay Ship Canal Light, moving southeast at 50 knots.
HAZARD...Wind gusts to 40 knots and small hail.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Empire, Glen Arbor, Point Betsie, Pierport, Portage Lake, North
Manitou Island, Arcadia, Sleeping Bear Point, Pyramid Point,
Williamsport, Manistee, South Manitou Island, Frankfort and Manistee
Lighthouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4421 8636 4426 8634 4428 8642 4423 8683
4431 8693 4487 8670 4512 8645 4533 8629
4496 8575 4489 8578 4489 8590 4485 8598
4473 8601 4466 8617 4454 8614 4439 8617
4421 8629
TIME...MOT...LOC 0110Z 316DEG 54KT 4543 8667 4485 8689 4476 8730
HAIL...<.75IN
WIND...40KTS
$$
MLR111
FZUS73 KAPX 140141
MWSAPX
Marine Weather Statement
National Weather Service Gaylord MI
941 PM EDT Sun Jun 13 2021
LMZ344>346-364-366-140215-
/O.CON.KAPX.MA.W.0007.000000T0000Z-210614T0215Z/
941 PM EDT Sun Jun 13 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT...
For the following areas...
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid
lake...
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid
Lake...
Manistee to Point Betsie MI...
Point Betsie to Sleeping Bear Point MI...
Sleeping Bear Point to Grand Traverse Light MI...
At 941 PM EDT, strong thunderstorms were located along a line
extending from 13 nm northwest of North Manitou Island to 11 nm west
of Point Betsie to 21 nm east of Algoma, moving southeast at 45
knots.
HAZARD...Wind gusts to 40 knots and small hail.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Empire, Glen Arbor, Point Betsie, Pierport, Portage Lake, North
Manitou Island, Arcadia, Sleeping Bear Point, Pyramid Point,
Williamsport, Manistee, South Manitou Island, Frankfort and Manistee
Lighthouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4421 8636 4426 8634 4428 8642 4423 8683
4431 8693 4487 8670 4512 8645 4533 8629
4496 8575 4489 8578 4489 8590 4485 8598
4473 8601 4466 8617 4454 8614 4439 8617
4421 8629
TIME...MOT...LOC 0141Z 311DEG 46KT 4522 8630 4464 8652 4455 8693
HAIL...<.75IN
WIND...40KTS
$$
MLR157
FZUS73 KAPX 140213
MWSAPX
Marine Weather Statement
National Weather Service Gaylord MI
1013 PM EDT Sun Jun 13 2021
LMZ344>346-364-366-140223-
/O.EXP.KAPX.MA.W.0007.000000T0000Z-210614T0215Z/
1013 PM EDT Sun Jun 13 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 1015 PM EDT...
The affected areas were...
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid
lake...
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid
Lake...
Manistee to Point Betsie MI...
Point Betsie to Sleeping Bear Point MI...
Sleeping Bear Point to Grand Traverse Light MI...
The thunderstorms have weakened and no longer pose a significant
threat to boaters.
LAT...LON 4421 8636 4426 8634 4428 8642 4423 8683
4431 8693 4487 8670 4512 8645 4533 8629
4496 8575 4489 8578 4489 8590 4485 8598
4473 8601 4466 8617 4454 8614 4439 8617
4421 8629
TIME...MOT...LOC 0213Z 315DEG 46KT 4498 8596 4440 8618 4431 8659
$$
MLRWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this special marine warning went out at Jun 13, 7:07 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 13, 7:07 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 707 PM EDT Sun Jun 13 2021 .NEAR TERM...(Through Tonight) Issued at 137 PM EDT Sun Jun 13 2021 ...Some showers tonight... High impact weather potential: Minimal. May see an isolated thunderstorm or two this evening, but nothing severe expected. Pattern synopsis and forecast: Mid and upper level flow amplification well underway early this afternoon...driven in large part by northward expanding ridge axis extending from Mexico to northern Ontario. Troughing and attendant northwest flow on the downstream side of this ridge developing into the Great Lakes, bringing a gradual end to the recent warm and muggy conditions. At the surface, high pressure centered across the northern Great Lakes, as evident by dry conditions and plenty of sunshine. Shortwave trough on exit region of 120+ knot upper level jet digging rapidly southeast just northwest of Lake Superior, kicking off an area of showers as it does so. Pattern will continue to amplify heading into this work week, with deep troughing becoming increasingly established across northeast NOAM...including the eastern Great Lakes. Upstream wave will continue to dig southeast in this amplifying regime, cutting across our area tonight...with yet another wave dropping south into the area on Monday. Primary forecast concerns/challenges: Addressing shower/storm threat into this evening with passage of that lead wave. Details: Band of showers will drop southeast through the area later this afternoon into tonight. Greatest forced ascent via weak low level jet and favored exit region upper jet dynamics expected to target mainly northern lower Michigan...especially around the Grand Traverse Bay region and points southwest. Expect shower coverage and organization to be greatest in this area, with perhaps even a rumble of thunder or two given some limited instability. Unlike the last few days, not expecting any of these storms to become severe. Primary forcing exits with time overnight, taking the better shower potential along with it, with perhaps just a few light showers lingering far southeast by sunrise Monday. && .SHORT TERM...(Monday through Wednesday) Issued at 324 AM EDT Sun Jun 13 2021 ...Cooler temps and dry weather ahead... High Impact Weather Potential: Low Pattern Synopsis: Dominant upper-level ridging centered over the 4 Corners will amplify across the Rockies into much of Canada through the first half of the week. Downstream, troughing will dip across the Great Lakes and NE CONUS. Strong surface high pressure will build across Hudson Bay and push into the Great Lakes by Wednesday. Forecast/Details: After the trough axis pivots across the area Monday morning, broad subsidence will encompass the Great Lakes through the beginning of the week. Northerly low-level flow induced by high pressure near Hudson Bay will advect cooler, drier air into the region for several days. This, in tandem with subsidence aloft, will keep precip chances at bay through Wednesday. There is a chance for isolated showers near Saginaw Bay in association with lake breeze formation Monday afternoon, but a very dry low-level airmass will make CI difficult. Aside from this, highs in the low to mid 70s are expected underneath sunny afternoon skies. Dewpoints dipping down well into the 30s will prevent afternoons from feeling muggy, but will reintroduce fire weather concerns to areas that have seen little/no rainfall since the beginning of the month. Aforementioned temperatures combined with sustained winds near 10-15 mph and RHs in the teens and 20s will certainly create wildfire danger in areas with very dry vegetation - particularly those across NW lower stretching east along M-32 towards Alpena. .LONG TERM...(Wednesday night through Sunday) Issued at 324 AM EDT Sun Jun 13 2021 High Impact Weather Potential: Low for now Shortwave ridging will slide across the Midwest on Thursday while amplified troughing pushes off the Atlantic coast. A shortwave/jet max looks to progress across the northern Great Plains and into the Great Lakes in the Friday/Saturday timeframe, providing support for a cyclone that should trek across northern Ontario/Quebec. Induced southerly winds will attempt to advect moisture northward into the region ahead of the aforementioned shortwave/jet max, but relatively little time may exist to get dewpoints conducive for thunder/severe potential far enough into the Great Lakes before precip arrives Thursday evening/Friday morning. While confidence in any higher potential is very low as of now, ample shear aloft could support a strong line of storms should any instability exist. Otherwise, this round of precip will be the next rain chances for northern Michigan. High temps near 80 are expected before cooling down a few degrees over Father's Day weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 707 PM EDT Sun Jun 13 2021 Low pressure currently centered over the Upper Mississippi Valley will drop SE thru Wisconsin tonight and into Ohio on Monday. An area of showers and a few embedded thunderstorms developing ahead of the low and north of the associated warm front will impact much of Northern Lower Michigan late this evening and into the overnight hours. Prevailing conditions will remain VFR...but will drop to MVFR tonight across far Northern Lower Michigan (PLN). Surface winds will generally remain out of the NW at around 10 kts...with some higher gusts across far Northern Lower Michigan on Monday. && .MARINE... Issued at 137 PM EDT Sun Jun 13 2021 Despite a bit cooler airmass and tighter pressure gradient, generally stable conditions will continue over the Great Lakes into the start of the work week...helping to keep winds and waves under advisory levels. A weak area of low pressure and cold front arrive tonight, bringing additional chances for showers and perhaps a rumble of thunder or two as well. This front will be followed by another tightening of the pressure gradient for Monday, but speeds are still expected to be below advisory criteria attm. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...MB SHORT TERM...DJC LONG TERM...DJC AVIATION...MR MARINE...MB
Hazardous weather outlook, Jun 13, 2:20 PM EDT, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 220 PM EDT Sun Jun 13 2021 MIZ016>018-020>036-041-042-086>088-095>099-141200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 220 PM EDT Sun Jun 13 2021 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Through tonight. A few thunderstorms are possible across portions of northern lower Michigan this evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-141200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 220 PM EDT Sun Jun 13 2021 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Through tonight. A few thunderstorms are possible across portions of northern Lake Michigan this evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
Nearby
Special Marine Warnings in Michigan, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.